1.Easy
In Kübler-Ross's model of grief, which stage is often described first?
- ADenial
- BDepression
- CAcceptance
- DBargaining
2.Easy
How should a mistake in a handwritten nursing record be corrected?
- AScribble over it until it cannot be read
- BTear out the page and rewrite the whole entry
- CDraw a single line through it, then sign and date the correction
- DCover it with correction fluid and write the right entry over it
3.Easy
What does an HbA1c test show?
- AThe average blood glucose over the last two to three months
- BThe amount of glucose in the urine
- CThe amount of insulin made by the pancreas over the last week
- DThe blood glucose at the moment of the test
4.Medium
A patient asks to see their own health records. What is correct in the UK?
- AOnly doctors are allowed to see health records
- BPatients can only see their records once they have been discharged
- CPatients can see their records only with a court order
- DPatients have a legal right to request access to their records
5.Medium
How should the heels of a bedbound patient at high risk be protected?
- ARest them on a rolled towel placed directly under each heel
- BWrap them tightly in bandages
- CRub them with cream several times a day
- DLift them off the mattress with a pillow under the calves
6.Medium
During a blood transfusion the patient develops fever, rigors and back pain. What should the nurse do first?
- AStop the transfusion and call for urgent medical help
- BFinish the bag quickly to reduce exposure
- CSlow the transfusion down and recheck the observations in an hour
- DGive paracetamol and continue the transfusion
7.Hard
A patient with a slow-healing leg ulcer is eating less than half of their meals. What is the most helpful nursing action?
- ARefer to the dietitian and support protein and energy intake
- BAsk the patient to drink less to avoid swelling
- CWait until the ulcer heals before addressing nutrition
- DGive extra salt to stimulate the appetite
8.Hard
A patient's notes record a penicillin allergy with a rash. The new prescription is for amoxicillin. What should the nurse do?
- AGive an antihistamine first, then the amoxicillin
- BWithhold it and contact the prescriber, as amoxicillin is a penicillin
- CGive half the dose and watch for a rash
- DGive the dose, as amoxicillin is a different drug from penicillin itself
Answer key
- 1. A · Denial
- 2. C · Draw a single line through it, then sign and date the correction
- 3. A · The average blood glucose over the last two to three months
- 4. D · Patients have a legal right to request access to their records
- 5. D · Lift them off the mattress with a pillow under the calves
- 6. A · Stop the transfusion and call for urgent medical help
- 7. A · Refer to the dietitian and support protein and energy intake
- 8. B · Withhold it and contact the prescriber, as amoxicillin is a penicillin
Full step-by-step solutions: practise this topic on examproblems.com.